If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

V-Tach Anyone

Collapse

About the Author

Collapse

Virginia Find out more about Virginia
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • V-Tach Anyone

    Hi Lisa,

    I haven't been around for awhile. Computer crashed, then we moved from New Jersey, now living in Ohio.

    I went several weeks ago to have my device interrogated. They called and had me come in to see the Dr. two days later. It seems I had 1911 v-tach beats in a three week period. Five beats shy of my device firing. (phew!!) I have been getting like I was going to pass out. I fight it. The dr. told me to just lay down, in case I do pass out and my device fires, I will be safe. You think?

    The dr. took me off atenol 125 mg. and put me on toprol xl 150 mg. Which is kicking my butt. Anyway, now I am having v-tach, some a-fib and a few pvc's.Talk about a heart that doesn't know what rhythm it wants to beat in....My blood work came back just fine.

    I am quite depressed over this.What do you think?
    Virginia McGinnis
    [email protected]

  • #2
    Re: V-Tach Anyone

    Hi Virginia,
    In another month you will be able to ask Santa Clause about this. Until then, sitting or lying down is good advice, rather then fighting syncope. First of all, relaxing may do more then fighting to prevent the occurrence, and if you do pass out you may very well prevent getting hurt.

    I would also suggest logging each occurrence of when you don’t feel ‘right’ with the time, date, what the feeling is and what you were doing. If you can discern a pattern it will help to find the ‘triggers’ and the right drug(s) to use.
    Good luck in your search,
    Burt

    Comment


    • #3
      Re: V-Tach Anyone

      Virginia - Please call your doctor back and let him know how you are feeling. Also ask him what his plans are for you at this point, what he expects the change in meds to do for you.

      Try to call the HCMA office and talk about your situation, gather all the info you can to be ready to talk with your doctor about your next steps and things to expect along the way. I hope you get this all under control and start feeling better quickly. Best wishes, Linda

      Comment


      • #4
        Re: V-Tach Anyone

        Virginia,

        Sorry to hear of these troublesome issues. As Linda has said I second her advise to you.

        Also, has your doctor explained the changes that may have occured with regards to your hearts structure? As you have moved into disturbing patterns , perhaps he can tell you more about the direction these changes may seem to be heading and the time frame from when they were different/ where things were before the latest issues.

        For me it always makes more sence and I am better able to understand when I am given specifics as to changes that can correlate to episodes of irregular heart rhythms and other symptoms. None of us want to see these things go the way they can often go but, alas HCM can be progressive and it is a cellular based disease that often results in more structural changes over time. Perhaps understanding the specifics of your case will offer you clarity.

        We are here to help.

        Pam
        Dx @ 47 with HOCM & HF:11/00
        Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
        Lead failure,replaced 12/06.
        SF lead recall:07,extracted leads and new device 2012
        [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
        Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
        Genetic mutation 4/09, mother(d), brother, son, gene+
        Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

        Comment


        • #5
          Re: V-Tach Anyone

          Hi Everyone,

          The toprol xl is slow releasing which is why he put me on it. I asked about cardio-version but he felt it would not resolve the issue. This is part of
          cardiomyopathy. I have been on coumadin for several years now.

          I had a brother that died from I.H.S.S. in 1989 (sudden death), so I kinda of know more than I choose too, of this disease. I feel this is a reality check, and now facing my own mortality.

          The dr. is not comfortable putting me on anti-arrythmic meds at this point due to my age, too young (54). Especially since this is one of several medical conditions I have.

          I was just curious if anyone has this kind of dancing heart beat and if they have any suggestions or if it goes away. As you can see I am making light of it, don't doubt that I don't know how serious this has become.

          Thanks for the quick response,
          Virginia

          Comment


          • #6
            Re: V-Tach Anyone

            Virginia,
            I don't know about your other conditions but I am 31 and on 400mg of amioderone a day. I can only be on it for a couple of more months because of it being such a toxic drug. But with out it I can not keep a good rhythm. I was in v-tach and cought it on an event monitor several times. P.S I see Doctors at UAB. tim






            diagnosed in jan 05 myectomy and AICD in dec 05

            Comment


            • #7
              Re: V-Tach Anyone

              hi I am 49 and have a-fib and v-tach episodes off and on since i was 40.once i finally got put on sotolol everything has been better .have only had 1 icd firing event in 2 yrs now .so i would talk to him about maybe trying something that doesnt have the side effects like amiodarone does like sotolol, I have done good with it .it takes a while to get used to it .good luck .Rich
              Allways remember you cannot control the wind!!
              However you can adjust your sails!!

              Comment


              • #8
                Re: V-Tach Anyone

                I had a brother that died from I.H.S.S. in 1989 (sudden death), so I kinda of know more than I choose too, of this disease. I feel this is a reality check, and now facing my own mortality.
                My brother died in 1995 when he was 34 years old. I am sorry for your loss. I know the feeling.

                Also, I have more v-tach than anything else. One minute I'm fine, the next second my head is on the table. But, my heart converts back before my defib shocks. I feel the episodes everytime. I just know I do a lot of praying.


                I take Verapamil. I tolerate that better than Toprol.

                All the best,
                Eve
                49 yrs. old
                Diagnosed at 31.
                Cardiac Arrest 2003, RF Ablation in AZ, no positive result -
                First ICD 2003 - In 2006 lead went bad, abandoned lead, threaded new one & new generator
                Myectomy 5-5-05 at The Cleveland Clinic - Dr. Lever & Dr. Smedira -heart surgeon.
                Currently have Grade 2 Diastolic Dysfunction with pulmonary hypertension & pulmonary edema.
                My brother passed away suddenly at 34 yrs old from HCM.
                2 teenage children, ages 17 and 15.

                Comment


                • #9
                  Re: V-Tach Anyone

                  Virginia,
                  I would suggest a visit with an HCM specialist to revisit the medication issues. How are you feeling now? I have been out of town and then down with a bad cold, sorry I did not respond to this post sooner.
                  Thanks,
                  Lisa
                  Knowledge is power ... Stay informed!
                  YOU can make a difference - all you have to do is try!

                  Dx age 12 current age 46 and counting!
                  lost: 5 family members to HCM (SCD, Stroke, CHF)
                  Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
                  Therapy - ICD (implanted 97, 01, 04 and 11, medication
                  Currently not obstructed
                  Complications - unnecessary pacemaker and stroke (unrelated to each other)

                  Comment

                  Working...
                  X